|Loved one with a heart condition and HIV
Feb 12, 2012
My second post on the board... Thanks in advance again!
Someone who is very dear to me had a heart surgery a couple years ago to have a stent applied. It took the docs 8 hours longer than expected to even begin to operate him, because he was, unfortunately, diagnosed with HIV. He told us it was Hepatitis B, and most people around him think that`s what he has, but I know his secret (he doesn`t know that I know)
First question: As much as I respect his privacy, isn`t it best for his loved ones to know about his condition and get educated about it, rather than not knowing about it at all? Wouldn`t this put his mind at ease too? I would never disclose his secret, but I thought of convincing him to do so. Any professional input would be appreciated.
Second question: He has a serious level of blood cholesterol, and he`s taking medication for it, along with other cardiac meds. I`ve heard from his caretaker (who still thinks I think he has HBV) that his heart meds conflict with his antiviral ones and often make him vomit, or at least feel miserable. Is there anything to be done about this?
Third question: I`m following his health closely, and ever since the diagnosis, his viral load has remained at a steady undetectable level, which is obviously good news. Yet, he says he likes to give his body a rest, and takes a break from his pills for one day each month. I feel this is very, but very wrong, and he`s helping the virus to gain resistance to the drugs. But he doesn`t listen when I say so. I can`t push him too much either, because he thinks I`m convinced his problem is not HIV. Should I open up to his caretaker to convince him to stop this behaviour? Or is it really not that big of a deal to pause the treatment once a month, considering the viral load remains undetectable at this time?
| Response from Ms. Southall
Hi Thank you for being there for him. It is completely up to him who he tells. You can encourage him to do so, but it is ultimately up to him. He needs to talk to his HIV specialist about all of his medications and the interactions he is having with them. We know that some HIV medications cause higher cholesterol readings. As for the medications it's important to maintain adherence, missing a dose a month is not detrimental, obviously not recommended.
I would encourage you to encourage him to speak to his health care providers about everything he is experiencing and see if they could work together to make things easier for him and not so adverse that he is vomiting etc.....
Again I thank you for being there for him, but it is up to him who he tells.
Be well, Shannon
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bloody Pee After Oral Sex Hooker What Are The Chances Of HIV
- Burning Red Spots After Licking Anus Worried I Have HIV
- Hpv After Erotic Massage Sign Of HIV AIDS
- Pain In Penis After Having Sex During Period What Are The Chances Of HIV
- Swollen Glands After Having Sex During Period Worried I Have HIV
- Vaginal Discharge After Getting Fingered Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.